Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 79, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 26, 2015, 3:30 AM EDT for Floyd County, Pike County, Kentucky. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 3:30 AM EDT (07:30 UTC)
- Expired
- Jun 26, 2015, 4:15 AM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:46 AM EDT | HAIL 0.25 | Raccoon, KY | |
| Jun 26, 3:55 AM EDT | TSTM WND DMG | 2 Ene Phyllis, KY | TREE DOWN ALONG GRAPEVINE RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS53 KJKL 260730
SVRJKL
KYC071-195-260815-
/O.NEW.KJKL.SV.W.0079.150626T0730Z-150626T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
330 AM EDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 415 AM EDT
* AT 330 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PIKEVILLE...
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...BIGGS...JAMBOREE...CHLOE...
TOONERVILLE...FISHTRAP LAKE...MAJESTIC...RACCOON...SHELBIANA...COAL
RUN...ARGO...FEDSCREEK...GARDEN VILLAGE...OSBORN...KIMPER...
WOODMAN...PHYLLIS...MCANDREWS AND GALVESTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 8.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 14 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3733 8226 3740 8266 3753 8263 3753 8262
3761 8217 3761 8216 3759 8215 3759 8213
3755 8213 3756 8208 3753 8205 3755 8204
3754 8202 3754 8198
TIME...MOT...LOC 0730Z 273DEG 33KT 3749 8250
HAIL...1.00IN
WIND...60MPH
$$
KAS2 follow-up statements
713
WWUS53 KJKL 260754
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
354 AM EDT FRI JUN 26 2015
KYC071-260804-
/O.CAN.KJKL.SV.W.0079.000000T0000Z-150626T0815Z/
FLOYD KY-
354 AM EDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FLOYD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3736 8222 3741 8244 3753 8239 3761 8217
3761 8216 3759 8215 3759 8213 3755 8213
3756 8208 3753 8205 3755 8204 3754 8202
3754 8198
TIME...MOT...LOC 0754Z 273DEG 33KT 3748 8219
$$
KYC195-260815-
/O.CON.KJKL.SV.W.0079.000000T0000Z-150626T0815Z/
PIKE KY-
354 AM EDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR EAST CENTRAL PIKE COUNTY...
AT 354 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLEMAN...OR
14 MILES NORTHEAST OF BREAKS INTERSTATE...MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOODMAN...BIGGS...JAMBOREE...PHYLLIS...MCANDREWS...COLEMAN...BOARD
TREE...TOONERVILLE...FISHTRAP LAKE...MAJESTIC...PHELPS...MOUTHCARD...
ARGO...FEDSCREEK...KIMPER AND EDGARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3736 8222 3741 8244 3753 8239 3761 8217
3761 8216 3759 8215 3759 8213 3755 8213
3756 8208 3753 8205 3755 8204 3754 8202
3754 8198
TIME...MOT...LOC 0754Z 273DEG 33KT 3748 8219
HAIL...1.00IN
WIND...60MPH
$$
KAS873
WWUS53 KJKL 260816
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
416 AM EDT FRI JUN 26 2015
KYC195-260826-
/O.EXP.KJKL.SV.W.0079.000000T0000Z-150626T0815Z/
PIKE KY-
416 AM EDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3736 8222 3741 8244 3753 8239 3761 8217
3761 8216 3759 8215 3759 8213 3755 8213
3756 8208 3753 8205 3755 8204 3754 8202
3754 8198
TIME...MOT...LOC 0814Z 273DEG 33KT 3748 8219
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:41 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 26, 1:41 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 141 AM EDT FRI JUN 26 2015 .UPDATE... ISSUED AT 141 AM EDT FRI JUN 26 2015 GIVEN ONGOING CONVECTION OVERNIGHT AND STORMS THURSDAY PRODUCING HEAVY RAINFALL HAVE OPTED TO ISSUE A FLASH FLOOD WATCH THROUGH THIS EVENING. DID UPDATE GRIDS AND GRIDS SENT TO NDFD. UPDATE ISSUED AT 1205 AM EDT FRI JUN 26 2015 QUICK UPDATE TO REFRESH THE T/TD GRIDS AND TO REMOVE THE SEVERE THUNDERSTORM WATCH. EXPECT SCATTERED STORMS TO CONTINUE THROUGHOUT THE NIGHT BUT THE SITUATION SEEMS TO HAVE TRANSITIONED TO MORE OF A HYDRO ISSUE...SO WILL HAVE TO KEEP AN EYE ON STORMS UPSTREAM. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. UPDATE ISSUED AT 935 PM EDT THU JUN 25 2015 SHOWERS AND STORMS CONTINUE ACROSS NORTHEASTERN KENTUCKY THIS EVENING...WITH MOST OF THEM PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING. STORMS EARLIER THIS AFTERNOON PRODUCED UP TO QUARTER SIZED HAIL...AND THIS REMAINS POSSIBLE TONIGHT AS WELL. SOME PATCHY FOG/MIST HAS ALREADY SET IN AT JKL DUE TO THE MULTIPLE ROUNDS OF RAIN THIS EVENING...SO HAVE ADDED IN PATCHY VALLEY FOG TO THE NORTHERN HALF OF THE CWA. OTHERWISE...ONLY MINOR ADJUSTMENTS WERE MADE TO THE T/TD GRIDS TO ALIGN THEM WITH OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. UPDATE ISSUED AT 640 PM EDT THU JUN 25 2015 STRONG TO SEVERE STORMS HAVE FINALLY STARTED TO DEVELOP ACROSS EASTERN KENTUCKY BUT REMAIN MOSTLY SCATTERED IN NATURE. EXPECT THE COVERAGE TO INCREASE THROUGHOUT THE EVENING HOURS SINCE THE CAP IS NOW BROKEN. DECIDED TO BUMP POPS UP TO INCLUDE AT LEAST A SLIGHT CHANCE POP ACROSS OUR SOUTHERN COUNTIES...AS WELL AS ADJUST T/TD GRIDS TO ALIGN THEM WITH RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 359 PM EDT THU JUN 25 2015 CURRENT CONDITIONS ACROSS THE AREA FEATURE A STATIONARY BOUNDARY DRAPED ACROSS CENTRAL AND EASTERN KENTUCKY. CURRENT VISIBLE SHOT ACROSS THE AREA SHOWS SOME BREAKS IN THE CLOUD COVER ACROSS THE AREA. THIS HAS ALLOWED SOME INCREASED HEATING DESPITE THE CAP AND LACK OF INSTABILITY FROM THIS MORNINGS MCS. IF THE BREAKS AND INCREASED HEATING CONTINUES...SOME CONVECTION MAY BEGIN TO DEVELOP IN THE NEXT COUPLE OF HOURS. THE ISSUE HERE IS IF THE CAP AT 800MB IS BROKEN. THE HRRR HAS BEEN SLIGHTLY LESS STELLAR HINTING AT CONVECTION ALL AFTERNOON BUT TO NO AVAIL. SOME SHOWER ACTIVITY HAS DEVELOPED UPSTREAM IN SOUTHERN IN AND WESTERN KY SO WILL INTRODUCE SOME POPS INTO EASTERN KENTUCKY AFTER 21Z THIS AFTERNOON. HEADING INTO TONIGHT...THE NEXT CLUSTER OF STORMS DEVELOPS AND BEGINS TO TRACK SOUTHEAST INTO KY. THE FORMATION OF THIS AREA SHOULD BEGIN IN CENTRAL KY OR EVEN A BIT FURTHER WEST. IT IS WORTH MENTIONING THAT MODELS HAVE BEEN LESS THAN STELLAR PICKING OUT THIS DEVELOPMENT. THOUGH WITH TRENDS AND COLLABORATION WITH NEIGHBORING OFFICES...WILL BE INTRODUCING LIKELY POPS INTO EASTERN KENTUCKY SHORTLY AFTER 00Z BUT DEVELOPMENT AND A STARTING POINT FOR CONVECTIVE INITIATION IS A BIT OF A TOUGH CALL. TOMORROW...A STRONGER WAVE DIPS SOUTH INTO THE LOWER OH VALLEY CROSSING OVER THE RIDGE OUT WEST AND MAKES FOR AN INTERESTING SITUATION FOR KY ON FRIDAY EVENING AND FRIDAY NIGHT. WITH THIS...THE WARM FRONT WITH A STRONG SOUTHERLY SURGE PUSHES NORTH THROUGH THE AREA. AHEAD OF THIS SHOULD BE STRONG CONVECTION AND POSSIBLY SEVERE THUNDERSTORMS. EARLY MORNING CONVECTION MAY HINDER THIS A BIT BUT THE WARM AND MOIST AIR SURGING FROM THE SOUTH SHOULD MAKE FRIDAY EVENING AND INTO FRIDAY NIGHT QUITE INTERESTING. WILL MENTION THIS PERIOD IN THE HWO AS THIS WILL BEGIN AN ACTIVE PERIOD. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 359 PM EDT THU JUN 25 2015 MODELS APPEAR TO BE IN GOOD AGREEMENT WITH MID AND UPPER LEVEL FLOW THROUGH THE EXTENDED. WE FIND OURSELVES UNDER THE INFLUENCE OF A HIGH AMPLITUDE PATTERN WITH A MEAN EAST CONUS TROUGH AND WEST CONUS RIDGE. AS SUCH WE CAN EXPECT BELOW NORMAL TEMPERATURES THROUGH THE PERIOD AND IN GENERAL AN UNSETTLED WEATHER PATTERN. MODEL GUIDANCE IS IN GOOD AGREEMENT WITH A POSITIVELY TILTED TROUGH CUTTING OFF ACROSS THE GREAT LAKES REGION BY EARLY SATURDAY. THIS FEATURE WILL EVENTUALLY TRACK EAST...BECOMING NEGATIVELY TILTED AS IT MOVES INTO SOUTHERN NEW ENGLAND STATES SUNDAY. ADDITIONAL SHORTWAVE ENERGY DIGS OUT A REINFORCING TROUGH OVER OUR REGION BY MONDAY WHICH ONLY GRADUALLY LIFTS OUT TO THE NORTHEAST BY THE END OF THE FORECAST WINDOW. BY THEN THERE IS A TENDENCY FOR THE PATTERN TO BECOME LESS AMPLIFIED AND A BIT MORE ZONALLY ORIENTED AS WESTERN CONUS RIDGE SHIFTS OUT INTO THE PACIFIC AND ADDITIONAL SHORTWAVE ENERGY DROPS INTO THE UPPER MIDWEST. AT THE SURFACE...THE INITIAL TROUGH/CUT OFF LOW WILL AID IN DEVELOPING A SURFACE LOW ACROSS THE WESTERN OHIO VALLEY AT THE START OF THE PERIOD. THIS RELATIVELY DEEP AND WELL ORGANIZED SFC LOW WILL RIDE UP THE OHIO VALLEY OVER THE WEEKEND...WITH A TRAILING COLD FRONT ADVANCING ACROSS OUR AREA SATURDAY MORNING. ANOTHER FRONTAL SYSTEM WILL SWEEP THROUGH THE REGION AT THE START OF THE WEEK...LATE MONDAY INTO TUESDAY. ONCE AGAIN...THIS PATTERN WILL ENSURE BELOW NORMAL TEMPS THROUGH THE PERIOD WITH HIGHS IN THE MID 70S TO LOWER 80S AND LOWS MAINLY FALLING INTO THE 50S TO LOWER 60S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 141 AM EDT FRI JUN 26 2015 SHOWER AND THUNDERSTORMS CONTINUE TO DEVELOP TONIGHT SO HAVE OPTED TO KEEP AT LEAST VCTS IN THE TAFS OVERNIGHT. ALSO GIVEN ONGOING CONVECTION AND MORE OVERNIGHT MANY SITES WILL ALSO SEE POSSIBILITY OF FOG AND LOWER VIS DURING CONVECTION. IT DOES LOOK LIKE WE WILL SEE A LULL AS WE MOVE INTO THE DAY ON FRIDAY BEFORE MORE CONVECTION IS POSSIBLE ONCE AGAIN IN THE AFTERNOON. WINDS WILL REMAIN LIGHT...EXCEPT UNDER STORMS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...DJ SHORT TERM...SHALLENBERGER LONG TERM...RAY AVIATION...DJ
Hazardous weather outlook, Jun 25, 4:14 PM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 414 PM EDT THU JUN 25 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 414 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THE STORMS THIS EVENING MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY THROUGH SATURDAY. SOME OF THE STORMS FRIDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY STORM DAMAGE THIS EVENING AND AGAIN ON FRIDAY. KAS/SHALLENBERGER/RAY
In the hours before
Special weather statement, Jun 25, 9:47 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 PM EDT THU JUN 25 2015
KYZ112-260215-
BREATHITT-
947 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BREATHITT COUNTY...
AT 945 PM EDT...A STRONG THUNDERSTORM WAS OVER TAULBEE...OR NEAR
JACKSON...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SIMPSON...PRESS...SEWELL...ROCK LICK...CAMP LEWIS...ROUSSEAU...
SIKES...VANCLEVE...NOCTOR...WILHURST...LUNAH...GUAGE...STEVENSON...
KECK...WILSTACY...HAGINSVILLE...MOCT...TAULBEE...BAYS AND MOUNTAIN
VALLEY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3765 8319 3764 8319 3764 8317 3761 8313
3762 8310 3746 8321 3762 8343 3768 8340
TIME...MOT...LOC 0145Z 295DEG 26KT 3762 8334
HALSpecial weather statement, Jun 25, 10:30 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1030 PM EDT THU JUN 25 2015 KYZ113-115-260300- KNOTT-PERRY- 1030 PM EDT THU JUN 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KNOTT AND PERRY COUNTIES... AT 1028 PM EDT...A STRONG THUNDERSTORM WAS OVER BULAN...OR OVER HAZARD...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAZARD...VICCO...DIABLOCK...RITCHIE...SASSAFRAS...CORNETTSVILLE... ANCO...JEFF...WISCOAL...VIPER...BULAN...ELIC...AMBURGEY AND CORDIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3728 8328 3734 8324 3730 8295 3712 8308 TIME...MOT...LOC 0228Z 294DEG 19KT 3728 8319 HAL
Special weather statement, Jun 25, 11:05 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT THU JUN 25 2015
KYZ113-115-260330-
KNOTT-PERRY-
1105 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT KNOTT...PERRY...
AT 1104 PM EDT...A STRONG THUNDERSTORM WAS OVER FISTY...OR NEAR
HAZARD...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 35 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HINDMAN...VICCO...EMMALENA...BEARVILLE...RITCHIE...SMITHSBORO...
WISCOAL...BULAN...SPIDER...ELIC...CARRIE...CORDIA...LITTCARR...
IVIS...CODY...SASSAFRAS...TALCUM...MALLIE...DIRK AND ANCO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3713 8307 3735 8321 3741 8313 3728 8287
3719 8299 3719 8301 3718 8301 3717 8304
3715 8304
TIME...MOT...LOC 0304Z 315DEG 19KT 3734 8313
HALSpecial weather statement, Jun 26, 12:25 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1225 AM EDT FRI JUN 26 2015
KYZ084-085-260515-
WHITLEY-MCCREARY-
1225 AM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT WHITLEY...MCCREARY...
AT 1225 AM EDT...A STRONG THUNDERSTORM WAS OVER HUXLEY...OR 15 MILES
NORTHWEST OF WILLIAMSBURG...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CORBIN...GROVE...CLIO...DEERING...RYE...YOUNGS CREEK...BARK CAMP...
BARTON...FABER...WALDEN AND NORTH CORBIN.
&&
LAT...LON 3689 8438 3694 8436 3694 8430 3696 8427
3697 8426 3696 8426 3694 8424 3695 8422
3696 8422 3694 8416 3696 8415 3696 8410
3679 8415
TIME...MOT...LOC 0425Z 286DEG 9KT 3692 8432
HALSpecial weather statement, Jun 26, 1:41 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
141 AM EDT FRI JUN 26 2015
KYZ079-080-260615-
PULASKI-LAUREL-
141 AM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...LAUREL...
AT 140 AM EDT...A STRONG THUNDERSTORM WAS OVER BUNCH...OR 10 MILES
SOUTHWEST OF LONDON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LONDON...DORTHAE...SUBLIMITY CITY...VOX...LILY...BUNCH...HIGHTOP...
LONDON-CORBIN AIRPORT...KEAVY...ROCKCASTLE SPRINGS AND NORTH CORBIN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 29 AND
39.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 2.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3697 8412 3696 8413 3702 8438 3710 8436
3713 8405 3698 8407 3697 8407 3696 8409
TIME...MOT...LOC 0540Z 269DEG 20KT 3706 8425
KASSpecial weather statement, Jun 26, 3:12 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
312 AM EDT FRI JUN 26 2015
KYZ068-079-080-083-260745-
PULASKI-ROCKCASTLE-WAYNE-LAUREL-
312 AM EDT FRI JUN 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...ROCKCASTLE...
WAYNE...LAUREL...
AT 312 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF STANFORD TO 6 MILES NORTH OF
MAGNUM TO 9 MILES WEST OF COLUMBIA...AND MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...MOUNT VERNON...PULASKI...BRODHEAD...SCIENCE
HILL...BURNSIDE...PULASKI COUNTY PARK...OTTOWA...HAZEL PATCH...
NAOMI...BENT...CABELL...BERNSTADT...MILL SPRINGS...WELLHOPE...
ORLANDO...QUAIL...MAGNUM AND KIDDER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 45 AND
65.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 6.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3712 8490 3736 8456 3733 8451
3748 8444 3726 8408 3695 8440 3692 8447
3681 8503 3683 8506 3686 8506
TIME...MOT...LOC 0712Z 315DEG 34KT 3746 8458 3724 8480 3711 8548
KASThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:26 PM EDT | Special Weather Statement | JKL | Magoffin | 34 min |
| Jun 25, 8:30 PM EDT | Special Weather Statement | JKL | Perry | 30 min |
| Jun 25, 8:44 PM EDT | Special Weather Statement | JKL | Johnson | 31 min |
| Jun 25, 8:48 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Morgan | 23 min |
| Jun 25, 9:14 PM EDT | Special Weather Statement | JKL | Wolfe | 31 min |
| Jun 25, 9:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 20 min |
| Jun 25, 9:47 PM EDT | Special Weather Statement | JKL | Breathitt | 28 min |
| Jun 25, 10:30 PM EDT | Special Weather Statement | JKL | Perry | 30 min |
| Jun 25, 11:05 PM EDT | Special Weather Statement | JKL | Knott | 25 min |
| Jun 25, 11:53 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Whitley | 2 hr |
| Jun 26, 12:25 AM EDT | Special Weather Statement | JKL | Whitley | 50 min |
| Jun 26, 12:44 AM EDT | Areal Flood Advisory | JKL | Magoffin, Wolfe | 3 hr |
| Jun 26, 12:45 AM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 26, 12:52 AM EDT | Flash Flood Warning | JKL | Pulaski | 3 hr |
| Jun 26, 12:54 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 25 hr |
| Jun 26, 1:03 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 3 hr |
| Jun 26, 1:21 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| Jun 26, 1:41 AM EDT | Special Weather Statement | JKL | Laurel | 34 min |
| Jun 26, 2:21 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Laurel, Rockcastle | 3 hr |
| Jun 26, 2:32 AM EDT | Flash Flood Warning | JKL | Rockcastle | 3 hr |
| Jun 26, 3:12 AM EDT | Special Weather Statement | JKL | Pulaski, Rockcastle | 33 min |
| Jun 26, 3:21 AM EDT | Flash Flood Warning | JKL | Jackson, Rockcastle | 3 hr |
| Jun 26, 3:49 AM EDT | Special Weather Statement | JKL | Laurel, Rockcastle | 41 min |
| Jun 26, 4:31 PM EDT | Special Weather Statement | JKL | Wayne | 44 min |
| Jun 26, 4:43 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 33 min |
| Jun 26, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 52 min |
| Jun 26, 5:05 PM EDT | Areal Flood Advisory | JKL | Pulaski, Wayne | 115 min |
| Jun 26, 5:29 PM EDT | Special Weather Statement | JKL | Pulaski | 31 min |
| Jun 26, 5:35 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 35 min |
| Jun 26, 6:00 PM EDT | Flash Flood Warning | JKL | Pulaski, Rockcastle | 4 hr |
| Jun 26, 6:58 PM EDT | Special Weather Statement | JKL | Bell | 32 min |
| Jun 26, 7:34 PM EDT | Special Weather Statement | JKL | Whitley | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.